Texas, 2014

Damaging Winds in Texas, October 12, 2014

October 12, 2014 · NWS AMA · 18 events in 8 counties and zones

A progressive upper level trough moved through the Southern Plains during the evening hours of the 12th. convection developed across the Texas Panhandle in response to this upper trough passage, and the strong upper level winds associated with this trough were able to mix to the surface in the downdraft of these thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A progressive upper level trough moved through the Southern Plains during the evening hours of the 12th. convection developed across the Texas Panhandle in response to this upper trough passage, and the strong upper level winds associated with this trough were able to mix to the surface in the downdraft of these thunderstorms. This caused several severe thunderstorms downbursts. By 6 PM CST, the upper trough progressed far enough east to propagate storms out of the Texas Panhandle.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Oct 12, 3:55 PM CST, 29 minutes earlier.

Area forecast discussion, Oct 12, 3:55 PM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
455 PM CDT SUN OCT 12 2014

.DISCUSSION...
FOR TONIGHT...SVR TSTM WATCH HAS BEEN ISSUED FOR ERN ZONES TIL 04Z.
SHOWERS AND TSTMS DVLPG OVER THE AREA AS A SFC COLD FRONT AND ASSOCIATED
VIGOROUS UPPER LEVEL SHORTWAVE TROF IMPINGE ON THE SRN HIGH PLAINS.
BEST THREAT FOR SVR STORMS EXPECTED IN THE ERN ZONES THE REST OF THE
AFTERNOON INTO THE EVENING HOURS...WITH DAMAGING WINDS AND LARGE HAIL
THE PRIMARY HAZARDS. HAVE RAMPED UP POPS INTO THE LIKELY TO CATEGORICAL
RANGE CLOSE TO MAVMOS...METMOS...AND ECEMOS. ALSO USED AREAL QUALIFIER
DESCRIPTIVE WORDING. LOWERED POPS AFTER 06Z FROM WEST TO EAST ACROSS
THE FCST AREA. BESIDES THE PRECIPITATION...THE WIND MACHINE WILL
CRANK UP IN EARNEST LATER THIS EVENING INTO MID AFTERNOON MONDAY DUE
TO A VERY TIGHT PRESSURE GRADIENT BEHIND EXITING SFC LOW AND SWD
BUILDING SFC HIGH. HAVE ISSUED A WIND ADVISORY FOR ALL 23 COUNTIES
BEGINNING AT 00Z THIS EVENING UNTIL 21Z MONDAY. A FEW LOCATIONS IN
OUR NWRN ZONES MAY FLIRT WITH HIGH WIND CRITERIA...BUT CONFIDENCE
REMAINS TOO LOW TO ISSUE THAT PARTICULAR WIND HIGHLIGHT AT THIS TIME.

THIS STORM SYSTEM WILL BE EAST OF THE TX AND OK PNHDLS ON MONDAY AND
HAVE LEFT POPS NONMENTIONABLE. WINDS WILL SLOWLY DIMINISH LATE MONDAY
AFTERNOON. THE COMBINATION OF LIGHT WINDS AND CLEAR SKIES MAY RESULT
IN A LIGHT FROST ACROSS FAR NWRN ZONES EARLY TUE MORNING.

DRY WEATHER RETURNS TO THE REGION FROM MONDAY ONWARD THRU THE REST OF
THIS 7 DAY FCST PCKG. WARMER TEMPS ARE IN THE OFFING FOR TUE THRU
THURSDAY. A WEAK COLD FRONT IS PROGGED TO MOVE THRU THE PNHDLS LATER
THURSDAY AND THURSDAY EVENING AND WILL BRING SLIGHTLY COOLER AIR TO
THE FCST AREA FRIDAY...WITH SIMILAR TEMPS SLATED FOR NEXT WEEKEND.
SHORT AND LONG RANGE MODELS IN AGREEMENT THRU THE END OF THIS WEEK
AND WERE ACCEPTED.

ANDRADE

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                41  64  40  75  45 /  80   5   0   0   0
BEAVER OK                  44  64  39  75  43 /  90  10   0   0   0
BOISE CITY OK              37  63  36  75  42 /  70   5   0   0   0
BORGER TX                  46  66  44  77  48 /  80   5   0   0   0
BOYS RANCH TX              40  64  39  75  44 /  70   5   0   0   0
CANYON TX                  41  64  39  75  44 /  70   5   0   0   0
CLARENDON TX               45  66  43  76  45 /  80   5   0   0   0
DALHART TX                 37  64  35  75  39 /  80   5   0   0   0
GUYMON OK                  41  65  38  77  44 /  90   5   0   0   0
HEREFORD TX                41  64  38  74  43 /  60   5   0   0   0
LIPSCOMB TX                46  64  40  75  42 /  90  10   0   0   0
PAMPA TX                   46  65  41  75  44 /  80   5   0   0   0
SHAMROCK TX                47  66  43  76  44 /  80  10   0   0   0
WELLINGTON TX              48  68  45  77  45 /  80  10   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 4 PM CDT MONDAY FOR THE FOLLOWING ZONES:
     ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF SMITH...
     DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
     HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
     POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.

OK...WIND ADVISORY UNTIL 4 PM CDT MONDAY FOR THE FOLLOWING ZONES:
     BEAVER...CIMARRON...TEXAS.

&&
Hazardous weather outlook, Oct 12, 12:31 PM CST, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
131 PM CDT SUN OCT 12 2014

OKZ001>003-TXZ001>020-122130-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
131 PM CDT SUN OCT 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
ACROSS MUCH OF THE PANHANDLES. THUNDERSTORMS ARE EXPECTED TO BECOME
MORE NUMEROUS THIS EVENING.

A FEW STORMS MAY BECOME SEVERE ACROSS THE EASTERN PANHANDLES LATE
THIS AFTERNOON AND EVENING...GENERALLY EAST OF A LINE FROM GUYMON TO
MEMPHIS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY
HAZARDS.

NORTH WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED ACROSS
THE PANHANDLES TONIGHT IN THE WAKE OF A STRONG COLD FRONT. A WIND
ADVISORY MAY BECOME NECESSARY FOR PARTS OF THE AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NORTH WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED TO
CONTINUE THROUGH MONDAY MORNING. A WIND ADVISORY MAY BE NEEDED
FOR PARTS OF THE AREA DURING THIS TIME PERIOD.

A LIGHT FROST WILL BE POSSIBLE EARLY TUESDAY MORNING ACROSS THE
WESTERN OKLAHOMA PANHANDLE AND FAR NORTHWEST TEXAS PANHANDLE AS LOW
TEMPERATURES ARE FORECAST TO FALL INTO THE MID 30S.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACROSS EASTERN SECTIONS OF THE PANHANDLES SHOULD REMAIN
ALERT TODAY AND BE READY FOR ACTIVATION LATE THIS AFTERNOON AND THIS
EVENING.

In the hours before

Special weather statement, Oct 12, 1:33 PM CST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
233 PM CDT SUN OCT 12 2014

OKZ002-122015-
TEXAS OK-
233 PM CDT SUN OCT 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TEXAS COUNTY UNTIL
315 PM CDT...

AT 230 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF HOOKER...OR 18 MILES
NORTHEAST OF GUYMON...MOVING EAST AT 30 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  TYRONE...             HOOKER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3688 10096 3683 10143 3699 10146 3700 10136
      3700 10095
TIME...MOT...LOC 1933Z 259DEG 25KT 3693 10131

KB
Special weather statement, Oct 12, 2:17 PM CST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
317 PM CDT SUN OCT 12 2014

OKZ002-003-122100-
BEAVER OK-TEXAS OK-
317 PM CDT SUN OCT 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEAVER AND
NORTHEASTERN TEXAS COUNTIES UNTIL 400 PM CDT...

AT 316 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES EAST OF TYRONE...OR 7 MILES SOUTHWEST OF
LIBERAL...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  TURPIN...             TYRONE...             BAKER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3694 10059 3680 10108 3700 10122 3700 10060
TIME...MOT...LOC 2017Z 238DEG 27KT 3697 10101

KB
Special weather statement, Oct 12, 2:57 PM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
357 PM CDT SUN OCT 12 2014

OKZ003-122145-
BEAVER OK-
357 PM CDT SUN OCT 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BEAVER COUNTY UNTIL 445
PM CDT...

AT 356 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTH OF FLORIS...OR 14 MILES EAST OF
LIBERAL...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  FORGAN...             FLORIS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3700 10007 3684 10072 3700 10081 3701 10017
TIME...MOT...LOC 2057Z 247DEG 31KT 3699 10068

KB
Special weather statement, Oct 12, 3:43 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
443 PM CDT SUN OCT 12 2014

TXZ019-020-122230-
COLLINGSWORTH TX-DONLEY TX-
443 PM CDT SUN OCT 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLLINGSWORTH AND
EASTERN DONLEY COUNTIES UNTIL 530 PM CDT...

AT 442 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF DOZIER...OR 17 MILES
SOUTHWEST OF SHAMROCK...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SAMNORWOOD...         QUAIL...              LUTIE...
  DOZIER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3490 10068 3513 10057 3518 10000 3517 10000
      3488 10000
TIME...MOT...LOC 2143Z 256DEG 32KT 3503 10043

CLK

The radar

The Amarillo radar (KAMA), 77 km away, was scanning. The volume nearest the first event began at 22:23 UTC.

Open the radar archive at this moment

Event by event

18 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Deaf Smith

When
October 12, 4:24 PM CST to 4:25 PM CST
Where
Deaf Smith County, 1.49 mi NNW of Hereford
Measured
52 kt (60 mph) measured gust
Reported by
Broadcast Media
Coordinates
34.840, -102.410

Scattered thunderstorms developed across Deaf Smith County during the evening hours of the 12th. As a storm approached the town of Hereford (Deaf Smith County), the KVII schoolnet site one mile north-northwest of Hereford recorded a 60 mph downburst. After producing this downburst the storm continued to move eastward across the county.

Thunderstorm Wind, Potter

When
October 12, 4:41 PM CST to 4:42 PM CST
Where
Potter County, 10.34 mi ESE of Valle de Oro
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
35.420, -101.930

Scattered thunderstorms developed across Potter County during the evening hours of the 12th. As a storm approached the town of Valley De Oro (Potter County), the West Texas Mesonet site 10 miles east-southeast of Valley De Oro recorded a 60 mph downburst. After producing this downburst the storm continued to move eastward across the county.

Thunderstorm Wind, Randall

When
October 12, 4:48 PM CST to 4:49 PM CST
Where
Randall County, 2.99 mi NNE of Umbarger
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
34.990, -102.080

Scattered thunderstorms developed across Randall County during the evening hours of the 12th. As a storm approached the town of Umbarger (Randall County), the West Texas Mesonet site three miles north-northeast of Umbarger recorded a 62 mph downburst. After producing this downburst the storm continued to move eastward across the county.

Thunderstorm Wind, Deaf Smith

When
October 12, 4:49 PM CST to 4:50 PM CST
Where
Deaf Smith County, 9.48 mi WSW of Walcott
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
34.890, -102.990

Scattered thunderstorms developed across Deaf Smith County during the evening hours of the 12th. As a storm approached the town of Bootleg (Deaf Smith County), the West Texas Mesonet site eleven miles west-northwest of Bootleg recorded a 64 mph downburst. After producing this downburst the storm continued to move eastward across the county.

Thunderstorm Wind, Randall

When
October 12, 4:58 PM CST to 4:59 PM CST
Where
Randall County, 2.76 mi N of Canyon
Measured
51 kt (59 mph) measured gust
Reported by
Broadcast Media
Coordinates
35.020, -101.920

Scattered thunderstorms developed across Randall County during the evening hours of the 12th. As a storm approached the town of Canyon (Randall County), the KVII Schoolnet site two miles north of Canyon recorded a 59 mph downburst. After producing this downburst the storm continued to move eastward across the county.

Thunderstorm Wind, Potter

When
October 12, 4:59 PM CST to 5:00 PM CST
Where
Potter County, 3.46 mi ENE of Bushland
Measured
51 kt (59 mph) measured gust
Reported by
Broadcast Media
Coordinates
35.190, -102.010

Scattered thunderstorms developed across Potter County during the evening hours of the 12th. As a storm approached the town of Bushland (Potter County), the KVII Schoolnet site three miles east of Bushland recorded a 59 mph downburst. After producing this downburst the storm continued to move eastward across the county.

Thunderstorm Wind, Potter

When
October 12, 5:00 PM CST to 5:01 PM CST
Where
Potter County, 4.48 mi NNW of Amarillo
Measured
51 kt (59 mph) measured gust
Reported by
Broadcast Media
Coordinates
35.260, -101.850

Scattered thunderstorms developed across Potter County during the evening hours of the 12th. As a storm approached the town of Amarillo (Potter County), the KVII Schoolnet site four miles north-northwest of Amarillo recorded a 59 mph downburst. After producing this downburst the storm continued to move eastward across the county.

Thunderstorm Wind, Deaf Smith

When
October 12, 5:05 PM CST to 5:06 PM CST
Where
Deaf Smith County, 9.48 mi WSW of Walcott
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
34.890, -102.990

Scattered thunderstorms developed across Deaf Smith County during the evening hours of the 12th. As a storm approached the town of Bootleg (Deaf Smith County), the West Texas Mesonet site eleven miles west-northwest of Bootleg recorded a 61 mph downburst. After producing this downburst the storm continued to move eastward across the county.

Thunderstorm Wind, Randall

When
October 12, 5:06 PM CST to 5:07 PM CST
Where
Randall County, 3.64 mi NNW of Lake Tanglewood
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
35.110, -101.800

Scattered thunderstorms developed across Randall County during the evening hours of the 12th. As a storm approached Lake Tanglewood (Randall County), the West Texas Mesonet site four miles north-northwest of Lake Tanglewood recorded a 59 mph downburst. After producing this downburst the storm continued to move eastward across the county.

Thunderstorm Wind, Randall

When
October 12, 5:08 PM CST to 5:09 PM CST
Where
Randall County, 0.89 mi NW of Lake Tanglewood
Measured
50 kt (58 mph) measured gust
Reported by
Broadcast Media
Coordinates
35.070, -101.790

Scattered thunderstorms developed across Randall County during the evening hours of the 12th. As a storm approached Lake Tanglewood (Randall County), the KVII Schoolnet site one mile north-northwest of Lake Tanglewood recorded a 58 mph downburst. After producing this downburst the storm continued to move eastward across the county.

Thunderstorm Wind, Potter

When
October 12, 5:09 PM CST to 5:10 PM CST
Where
Potter County, 6.44 mi NNW of Amarillo
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
35.290, -101.850

Scattered thunderstorms developed across Potter County during the evening hours of the 12th. As a storm approached the town of Amarillo (Potter County), local broadcast media reported a 60 mph downburst 6 miles north-northwest of Amarillo. After producing this downburst the storm continued to move eastward across the county.

Thunderstorm Wind, Randall

When
October 12, 5:09 PM CST to 5:10 PM CST
Where
Randall County, 2.07 mi S of Amarillo
Measured
52 kt (60 mph) measured gust
Reported by
Broadcast Media
Coordinates
35.170, -101.820

Scattered thunderstorms developed across Randall County during the evening hours of the 12th. As a storm approached the town of Amarillo (Potter County), the KVII Schoolnet site two miles south of Amarillo recorded a 60 mph downburst. After producing this downburst the storm continued to move eastward across the county.

Thunderstorm Wind, Armstrong

When
October 12, 5:29 PM CST to 5:30 PM CST
Where
Armstrong County, 12.15 mi SW of Claude
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
34.980, -101.500

Scattered thunderstorms developed across Armstrong County during the evening hours of the 12th. As a storm approached the Palo Duro Canyon (Armstrong County), the West Texas Mesonet site ten miles east-northeast of Palo Duro Canyon recorded a 65 mph downburst. After producing this downburst the storm continued to move eastward across the county.

Thunderstorm Wind, Carson

When
October 12, 5:40 PM CST to 5:41 PM CST
Where
Carson County, 6.79 mi SE of White Deer
Measured
57 kt (66 mph) measured gust
Reported by
Broadcast Media
Coordinates
35.350, -101.110

Scattered thunderstorms developed across Carson County during the evening hours of the 12th. As a storm approached the town of Groom (Carson County), the KVII Schoolnet site ten miles north of Groom recorded a 66 mph downburst. After producing this downburst the storm continued to move eastward across the county.

Thunderstorm Wind, Hemphill

When
October 12, 5:55 PM CST to 5:56 PM CST
Where
Hemphill County, 0.69 mi S of Canadian Hemphill Ar
Measured
52 kt (60 mph) measured gust
Reported by
AWOS
Coordinates
35.890, -100.400

Scattered thunderstorms developed across Hemphill County during the evening hours of the 12th. As a storm approached the town of Canadian (Hemphill County), the AWOS two miles southwest of Canadian recorded a 60 mph downburst. After producing this downburst the storm continued to move eastward across the county.

Thunderstorm Wind, Donley

When
October 12, 6:00 PM CST to 6:01 PM CST
Where
Donley County, 2.68 mi NE of Howardwick
Measured
55 kt (63 mph) measured gust
Reported by
Broadcast Media
Coordinates
35.100, -100.890

Scattered thunderstorms developed across Donley County during the evening hours of the 12th. As a storm approached the town of Clarendon (Donley County), the KVII Schoolnet site 11 miles north of Clarendon recorded a 63 mph downburst. After producing this downburst the storm continued to move eastward across the county.

Thunderstorm Wind, Collingsworth

When
October 12, 6:25 PM CST to 6:26 PM CST
Where
Collingsworth County, 2.83 mi W of Dozier
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
35.080, -100.400

Scattered thunderstorms developed across Collingsworth County during the evening hours of the 12th. As a storm approached the town of Dozier (Collingsworth County), the West Texas Mesonet site three miles west of Dozier recorded a 68 mph downburst. After producing this downburst the storm continued to move eastward across the county.

Thunderstorm Wind, Collingsworth

When
October 12, 6:26 PM CST to 6:27 PM CST
Where
Collingsworth County, 2.83 mi W of Dozier
Measured
64 kt (74 mph) measured gust
Reported by
Mesonet
Coordinates
35.080, -100.400

Scattered thunderstorms developed across Collingsworth County during the evening hours of the 12th. As a storm approached the town of Dozier (Collingsworth County), the West Texas Mesonet site three miles west of Dozier recorded a 74 mph downburst. After producing this downburst the storm continued to move eastward across the county.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, October 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 540358, 540363, 540365, 540366, 540368, 540369, 540370, 540371, 540372, 540374, 540375, 540376, 540378, 540379, 540380, 540381, 540382, 540383.